Alert archive / California / Wind Advisories in 2019
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at May 25, 2019, 3:00 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at May 26, 2019, 6:00 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 25, 2019, 3:00 AM PDT (10:00 UTC)
- In effect from
- May 26, 2019, 6:00 AM PDT
- Expired
- May 27, 2019, 2:00 AM PDT
- In force
- 20 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
159 WWUS76 KSGX 251000 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 300 AM PDT Sat May 25 2019 CAZ055-056-058-060>062-065-252230- /O.NEW.KSGX.WI.Y.0027.190526T1300Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 300 AM PDT Sat May 25 2019 ...WIND ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 2 AM PDT MONDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 6 AM Sunday to 2 AM PDT Monday. * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Winds strengthening Sunday morning with the strongest and most widespread winds for Sunday afternoon and evening. Winds gradually diminishing late Sunday night. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas. * Visibility...Reduced at times in the desert in blowing sand and blowing dust. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. In the deserts...areas of blowing dust and sand could locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
5 follow-up statements
826 WWUS76 KSGX 252149 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 249 PM PDT Sat May 25 2019 CAZ055-056-058-060>062-065-260600- /O.CON.KSGX.WI.Y.0027.190526T1300Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 249 PM PDT Sat May 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 2 AM PDT MONDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Winds strengthening Sunday morning with the strongest and most widespread winds Sunday afternoon and evening. Winds gradually diminishing late Sunday night. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas. * Visibility...Reduced at times in the desert due to blowing sand and blowing dust. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. In the deserts...areas of blowing dust and sand could locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
008 WWUS76 KSGX 260433 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 933 PM PDT Sat May 25 2019 CAZ055-056-058-060>062-065-261300- /O.CON.KSGX.WI.Y.0027.190526T1300Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 933 PM PDT Sat May 25 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM SUNDAY TO 2 AM PDT MONDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Winds strengthening Sunday morning with the strongest and most widespread winds Sunday afternoon and evening. Winds gradually diminishing late Sunday night. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas, including through San Gorgonio Pass. * Visibility...Reduced at times in the desert due to blowing sand and blowing dust. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. In the deserts...areas of blowing dust and sand could locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Maxwell
995 WWUS76 KSGX 260938 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 238 AM PDT Sun May 26 2019 CAZ055-056-058-060>062-065-262230- /O.CON.KSGX.WI.Y.0027.190526T1300Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 238 AM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM PDT MONDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Winds strengthening this morning with the strongest and most widespread winds this afternoon and evening. Winds gradually diminishing late tonight. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas, including through San Gorgonio Pass. * Visibility...Reduced at times in the desert due to blowing sand and blowing dust. * Impacts...The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. In the deserts...areas of blowing dust and sand could locally reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 17
423 WWUS76 KSGX 262014 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 114 PM PDT Sun May 26 2019 CAZ055-056-058-060>062-065-270400- /O.CON.KSGX.WI.Y.0027.000000T0000Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 114 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * Winds...Areas of southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Strongest and most widespread winds this afternoon and evening. Winds gradually diminishing late tonight. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas, including through San Gorgonio Pass and the northern sections of the Coachella Valley. * Visibility...Reduced at times in the desert due to blowing sand and blowing dust. * Impacts...The strong winds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Moede
414 WWUS76 KSGX 270454 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 954 PM PDT Sun May 26 2019 CAZ055-056-058-060>062-065-270900- /O.CON.KSGX.WI.Y.0027.000000T0000Z-190527T0900Z/ San Bernardino County Mountains-Riverside County Mountains- San Diego County Mountains-Apple and Lucerne Valleys- Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Julian, Victorville, Hesperia, Apple Valley, La Quinta, Coachella, Borrego Springs, and Desert Hot Springs 954 PM PDT Sun May 26 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT MONDAY... * Winds...Areas of strong southwest to west winds 25 to 35 mph with gusts to 55 mph. Isolated gusts to 65 mph. * Timing...Winds gradually diminishing late tonight. * Location...Near mountain ridge tops and along desert slopes of the mountains into adjacent desert areas, including through San Gorgonio Pass and the northern sections of the Coachella Valley. * Visibility...Reduced at times in the desert due to blowing sand and blowing dust. * Impacts...The strong winds will make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ jmb weather.gov
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at May 24, 9:30 PM PDT, 5 hours 30 minutes earlier.
Area forecast discussion, May 24, 9:30 PM PDT, 5 hours 30 minutes before
Area Forecast Discussion National Weather Service San Diego CA 930 PM PDT Fri May 24 2019 .SYNOPSIS... Low clouds will develop late tonight and continue at times near the coast Saturday along with slight cooling. Some clouds will develop over the mountains again Saturday afternoon with a very small chance of a shower in the San Bernardino Mountains. A storm system will move through southern California Sunday and Sunday night with precipitation likely from the coast to the mountains. The deserts will mostly stay dry. The snow level will fall Sunday to around 5500 feet with a few inches of snow possible above 6000 feet. Winds will be strong Sunday and Sunday night in the mountains and deserts. Warmer and mostly dry weather will return late Monday and continue most of next week, though temperatures will likely not quite reach normal values. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Skies have mostly cleared out this evening after the cumulus over the mountains this afternoon. A little bit of marine layer stratus was off the southern San Diego County coast, and this should gradually spread onto land overnight. Winds were quite light this evening, even in the mountains and deserts, partly due to modest MSLP gradients around 5-6 MB from the coast to the deserts. Models show a lot of increase in low-level moisture Saturday due to the first wave of the upcoming weekend trough diving south from Oregon to SoCal, and this should enhance the marine layer cloudiness, so clearing will be slow in most areas west of the mountains. The main event will be Sunday as an upper low currently along the northern British Columbia coast will dive south and reach SoCal Sunday. GFS ensemble members are much more in agreement with each other than they were just 24 hours ago with the track of the upper low through the Mojave Desert. 00Z GFS and NAM are in line with this and have precipitation pretty much a certainty over most of the area from the coast to the mountains Sunday and Sunday night. A surface cold front moves through the area Sunday morning for the first round of precipitation, while the upper low has its effects on the precipitation late Sunday afternoon/evening. Overall, precipitation amounts should mostly be 1/4 to locally 1/2 inch at lower elevations west of the mountains, with 1/2 to 1 inch in most mountain areas, locally to 2 inches in the San Bernardino County Mountains (south slopes mostly) due to winds perpendicular (from the southwest) to the mountain crests and saturation to around 700 MB or even higher with the main upper low. Snow levels should fall from 7000 feet early Sunday to 5500 feet by late afternoon, and with the second round of precipitation there could be snow on some of the mountain highways, especially SBD County. Current thinking is for 1-4 inches of snow, but locally higher amounts are possible. Most of the precip should end Sunday night, but lingering showers could continue into Monday. Winds are definitely a concern Sunday and Sunday night with local WRF showing gust potential of 60 MPH, perhaps locally even higher, in the normal windy locations from the mountain crests through the desert slopes and locally into the deserts, such as east of San Gorgonio Pass. A wind advisory will be needed Sunday and Sunday night in the deserts, with a winter weather advisory needed for the combination of snow and wind in the mountains. Most models, including ensembles, show mean troughing over the southwest most of next week, albeit rather weak. There are some indications that a few showers could occur, perhaps around Thursday, but chances are low at this point. Most solutions indicate temperatures a few degrees below normal beginning Tuesday. Ridging off the West Coast could develop late next week, and if that shifts east, we could finally get into a very late spring/early summer weather pattern. && .AVIATION... 250405Z...Coast/Valleys...FEW low clouds with bases AOA 2000 feet MSL through early evening. Increasing coverage of low clouds at coastal TAF sites after 09Z with bases around 1500-2500 feet MSL. Low clouds expected to spread to most inland valleys by 12Z Sat. Confidence low to moderate in clearing for tomorrow, but current thinking is that BKN cigs, possibly SCT, through most of the morning with cigs 2000-4000 ft MSL. Most vis will remain 6+ miles. Mountains/Deserts...Mostly clear skies expected overnight with VFR conditions. Mostly clear skies will continue into Saturday afternoon. && .MARINE... No hazardous marine weather is expected through Wednesday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...Maxwell/Connolly AVIATION/MARINE...APR
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 2:43 AM PDT | Winter Weather Advisory | SGX | Riverside, San Bernardino | 48 hr |
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.